Tennessee, 2005Strong Wind in Tennessee, August 30, 2005
August 30, 2005 · NWS OHX · 22 events in 22 counties and zones
Trees and power lines were down along with some power outages in these counties. Trees fell on houses in Davidson County at Hillwood Boulevard and also on Benton Avenue.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Trees and power lines were down along with some power outages in these counties. Trees fell on houses in Davidson County at Hillwood Boulevard and also on Benton Avenue. A tree fell on a house in Lebanon on West Main Street. Also, a tree fell on a house in Franklin, TN on West Main. Winds were measured with gusts as high as 40 mph at Nashville, Clarksville and Crossville airports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 29, 9:20 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 9:20 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 PM CDT MON AUG 29 2005
.DISCUSSION...
TS KATRINA HAS NOW SHIFTED FURTHER E THAN PREVIOUSLY THOUGHT AND
ACCELERATING FASTER. WINDS AND RAIN WILL CONTINUE TO INCREASE AS
NIGHT PROGRESSES. WE WILL CONTINUE TO BE IN FAVORABLE POSITION FOR
HIGH WINDS AND HEAVY RAIN. CURRENT FORECAST PACKAGE HAS HANDLE ON
THINGS...BUT MAY HAVE TO ADJUST TIMING EVENTUALLY.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
INLAND TROPICAL STORM WARNING FROM 10 PM MONDAY TO 11 AM TUESDAY
FOR THE FOLLOWING ZONES: GILES...LAWRENCE...LEWIS...PERRY...AND
WAYNE.
FLOOD WATCH FROM 1 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING
ZONES:
BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND...
DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN
...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...
MARSHALL...MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM
...ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.
INLAND TROPICAL STORM WARNING FROM 1 AM TUESDAY TO 1 PM TUESDAY
FOR THE FOLLOWING ZONES:
BEDFORD...COFFEE...GRUNDY...HICKMAN...MARSHALL AND MAURY.
INLAND TROPICAL STORM WATCH FROM 3 AM TUESDAY TO 4 PM TUESDAY
FOR THE FOLLOWING ZONES:
BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...DAVIDSON...DEKALB...
DICKSON...FENTRESS...HOUSTON...HUMPHREYS...JACKSON...MACON...
MONTGOMERY...OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...
SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE...
WILLIAMSON...AND WILSON.
&&
MAG
Hazardous weather outlook, Aug 29, 4:40 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT MON AUG 29 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 PM CDT MON AUG 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
...INLAND TROPICAL STORM WIND WARNING FOR MIDDLE TENNESSEE TONIGHT
INTO TUESDAY...
...FLOOD WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE AND PLATEAU
FROM 1 AM TO 10 PM CDT TUESDAY...
.DAY ONE...TODAY AND TONIGHT...
SOON TO BE TROPICAL STROM KATRINA WILL MOVE NORTH INTO THE MID STATE
LATE TONIGHT...WITH OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS
EXPECTED ACROSS MIDDLE TENNESSEE. WIND SPEEDS UP TO 40 MPH WITH
HIGHER GUSTS WILL DEVELOP IN SOUTH MIDDLE TENNESSEE AFTER MIDNIGHT.
ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL DEVELOP
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SUSTAINED WINDS OF 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED ON
TUESDAY...ACROSS MUCH OF MIDDLE TENNESSEE. HIGH SHEAR CONTINUES TO
SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES...WITH VERY HEAVY
RAINFALL. FLOODING IS LIKELY TO OCCUR.
THE REMNANTS OF KATRINA ARE EXPECTED TO MOVE NORTH OF MIDDLE
TENNESSEE TUESDAY NIGHT...ENDING THE THREAT OF HAZARDOUS WEATHER
ACROSS MIDDLE TENNESSEE. RIVERS WILL REMAIN HIGH INTO MID
WEEK...WITH SOME RIVER FLOODING EXPECTED.
.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED INTO
TUESDAY.
GIRODO
In the hours before
Local storm report, Aug 29, 7:58 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TROPICAL STORM LAWRENCEBURG 35.25N 87.34W
08/29/2005 LAWRENCE TN EMERGENCY MNGR
TREE DOWN WATSON DRIVE AND NEAR IRON CITY
&&
MGIRODOSpecial weather statement, Aug 29, 8:12 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT MON AUG 29 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-300900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
912 PM CDT MON AUG 29 2005
...INLAND TROPICAL STORM WARNING IS IN EFFECT FOR MIDDLE
TENNESSEE FOR TONIGHT AND TUESDAY...
EMERGENCY OFFICIALS IN LAWRENCE COUNTY HAVE REPORTED SEVERAL TREES
BLOWN DOWN DUE TO HIGH WINDS. AS TROPICAL STORM KATRINA CONTINUES
TO MOVE NORTHWARD INTO THE MIDSTATE WE EXPECT THE GROUNDS TO BECOME
SATURATED WHICH WILL LIKELY CAUSE ADDITIONAL TREE DAMAGE IN MANY
AREAS OVERNIGHT AND TOMORROW. THIS MAY ALSO CAUSE POWER PROBLEMS AS
TREES AND LIMBS HIT POWER LINES AND CAUSE OUTAGES.
WE EXPECT WINDS TO INCREASE TO 30 TO 45 MPH IN MANY AREAS BY DAYBREAK
WITH HIGHER GUSTS POSSIBLE. RESIDENTS SHOULD SECURE ANY LOOSE OR
EASILY MOVABLE OBJECTS ON THEIR HOMES OR PROPERTY. REPORT POWER
PROBLEMS TO THE LOCAL POWER COMPANIES AND ANY TREES BLOCKING ROADS
OR DAMAGING HOMES TO LOCAL LAW ENFORCEMENT OFFICIALS.
JLM
Local storm report, Aug 29, 9:07 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TROPICAL STORM WAYNESBORO 35.32N 87.76W
08/29/2005 WAYNE TN LAW ENFORCEMENT
SO REPORTS 5 TREES DOWN AROUND COUNTY
0957 PM TROPICAL STORM 8 W LINDEN 35.61N 87.99W
08/29/2005 PERRY TN LAW ENFORCEMENT
TREE DOWN
1002 PM TROPICAL STORM 9 S HOHENWALD 35.42N 87.56W
08/29/2005 LEWIS TN LAW ENFORCEMENT
SO REPORTS 1 SMALL TREE DOWN
&&
MGIRODOLocal storm report, Aug 30, 12:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 AM CDT TUE AUG 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TROPICAL STORM MOUNT JULIET 36.21N 86.52W
08/30/2005 WILSON TN AMATEUR RADIO
LARGE TREE DOWN
&&
MMStrong Wind, Williamson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Williamson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Strong Wind, Cheatham
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Cheatham forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Strong Wind, Dickson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Dickson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Strong Wind, Benton
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Benton forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Strong Wind, Humphreys
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Humphreys forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Strong Wind, Montgomery
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Montgomery forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Strong Wind, Stewart
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Stewart forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Strong Wind, Robertson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Robertson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Strong Wind, Warren
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Warren forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Strong Wind, White
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- White forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Strong Wind, Van Buren
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Van Buren forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Strong Wind, Rutherford
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Rutherford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Strong Wind, Cumberland
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Cumberland forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Strong Wind, Putnam
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Putnam forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Strong Wind, Dekalb
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Dekalb forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Strong Wind, Overton
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Overton forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Jackson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Strong Wind, Fentress
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Fentress forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Strong Wind, Pickett
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Pickett forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Strong Wind, Sumner
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Sumner forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Strong Wind, Wilson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Wilson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Strong Wind, Davidson
- When
- August 30, 1:00 AM CST to 6:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Virginia, August 30, 2005$2.1 million · F1 · 6 events
- Flooding in Ohio, August 30 to 31, 2005$910,000 · 9 events
- Strong Wind in Kentucky, August 30, 2005$288,000 · 13 events
- Flood in Ohio, August 30 to 31, 2005$325,000 · 1 event
- Heavy Rain in Vermont, August 30 to 31, 2005$50,000 · 4 events
- Flash Flooding in Massachusetts, August 30, 2005$35,000 · 4 events
- Strong Wind in Tennessee, August 30, 2005$40,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$35,000 · 1 event
- Damaging Winds in Maryland, August 30, 2005$30,000 · 60 kt wind · 3 events
- Tornado in North Carolina, August 30, 2005F1 · 1 event
- Tornado in Pennsylvania, August 30, 2005F1 · 1 event
- Tornado in Pennsylvania, August 30, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469154, 5469155, 5469156, 5469157, 5469158, 5469159, 5469160, 5469161, 5469162, 5469163, 5469164, 5469165, 5469166, 5469167, 5469168, 5469169, 5469170, 5469171, 5469211, 5469212, 5472660, 5472661.